# SDR EIA990120

- Difficulty date: June 21, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N477EV
- Make and model: Boeing 747-SR-46
- Aircraft serial: 20784
- Engine: Pwa JT9D7A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

ORD - AT FL310 PROCEEDING TO KLAX NEAR HLA 1.3 HOURS AFTER DEPARTURE, NR 1 ENGINE EXPERIENCED COMPRESSOR STALL FOLLOWED BY FLAMEOUT.  EGT WENT TO 960 CELCIUS FOR 4-5 SECS ENGINE SHUTDOWN.  DESCENDED TO FL240 N1 AT 17 PERCENT, OIL PRESSURE AT 11 PSI.  CONTACTED TECH CENTER AT MMV AND ATTEMPTED RELIGHT UPON TECH CENTER REQUEST, UNSUCCESSFUL AS N2<23 PERCENT WHILE EGT OVER 600 CELSIUS, ADVISED TECH CENTER RETURNING TO KORD.  WEATHER AT KORD WAS VFR.  ACCOMPLISHED AIR TURN BACK AND UNEVENTFUL 3 ENGINE LANDING.  CONDUCTED EXTERIOR INSPECTION OF ENGINE.  DISCOVERED METAL IN THE TAILPIPE.  REMOVED AND REPLACED NR 1 ENGINE AS PER EIA TASK FORM 9724001 AND ACCOMPLISHED HIGH POWER RUNUP AS PER 9724007. (M)
